Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Itching in hands, feet, red blotches on arms, ankles. Tried piriton, daktacort. Hookworm infestation?

Hi, for the last week I have had uncontrollable itch in my hands and feet . Over the last few days, angry blotches have appeared on my arms and ankles. Have tried piriton , daktacort and daktarin medications , but and are giving me some relief. Been to A and E where the doctor thinks it might be hookworm infestation -what do you advise?
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi! you might be suffering from hookworm infestation as your symptoms did not declined after taking antifungal treatment. Hookworm causes cutaneous larva migrans when the organism travel between the stratum corneum and stratum basal layer of our skin which is manifested as intense itching and blisters or serpenginous lesion over arms and ankle.secondary bacterial infection may cause worsening of the lesion.
To confirm the diagnosis you should go for stool examination for the egg of hook worm, PCR assay of stool for hookworm DNA in feces.
Hookworm also causes iron deficiency anemia so you must go for your Hemoglobin estimation.
To remove hookworm infestation you can take albendazole , mebendazole or ivermectin orally. For the relief of cutaneous symptoms you can use topical antihelminthic thiabendazole or local freezing agents like liquid nitrogen or ethyl chloride .To treat iron deficiency ferrous sulphate tablets can be taken.
For further prevention you should deworm your pets and should wash your hand properly before each meal.Do not walk bare foot on infected areas.
Take care.

Answered: Sat, 5 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor